Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 25, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 28, 2020, 11:59 AM CDT for Crawford County, Iron County, Washington County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 11:59 AM CDT (16:59 UTC)
- Expired
- Mar 28, 2020, 12:45 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Iron County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.2
The text
As transmitted.
304
WUUS53 KLSX 281659
SVRLSX
MOC055-093-221-281745-
/O.NEW.KLSX.SV.W.0025.200328T1659Z-200328T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1159 AM CDT Sat Mar 28 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Crawford County in east central Missouri...
Northern Iron County in southeastern Missouri...
Southern Washington County in east central Missouri...
* Until 1245 PM CDT.
* At 1158 AM CDT, a severe thunderstorm was located near Viburnum,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Potosi, Viburnum, Irondale, Mineral Point, Courtois, Belleview,
Bixby, Caledonia, Belgrade, Cadet, Granite, Dillard and Shirley.
This also includes Elephant Rocks State Park and Dillard Mill
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 9116 3770 9131 3771 9131 3806 9064
3765 9065 3760 9116
TIME...MOT...LOC 1658Z 239DEG 51KT 3766 9118
HAIL...0.88IN
WIND...60MPH
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:53 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 28, 6:53 AM CDT, 5 hours 6 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 AM CDT Sat Mar 28 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 433 AM CDT Sat Mar 28 2020 Most of the convection has shifted north and northeast of the forecast area early this morning as the warm front has moved northward, and extends from a surface low over south central KS northeast to just north of UIN and I63. Unseasonably warm temperatures and surface dew points were across our area, south of the warm front with southerly winds. The surface low will deepen and move northeastward through southeastern Nebraska and into western IA by 00Z Sunday, then into western WI by 12Z Sunday. This low will drag a cold front southeastward through our forecast area this afternoon and this evening. Unseasonably warm high temperatures, around 20 degrees above normal can be expected today. Strong and gusty winds can also be expected this afternoon through Sunday due to a tight surface pressure gradient south of the low. Convection will develop ahead of the approaching cold front from late morning through early evening. Supercells are expected to develop due to strong deep layer wind shear with a 90 kt mid level wind max moving through MO later today ahead of the approaching upper level trough. Surface based CAPE values will increase to around 2000 J/kg just north of STL by 18Z Saturday. While severe storms are possible across most of the forecast area later today into this evening, the most favorable area for very large hail and tornadoes will be across northeast MO and west central IL. The convection will shift east of our forecast area by midnight tonight with cooler and less humid air filtering into the region behind the cold front. Although it will be cooler on Sunday the high temperatures will still be above normal with plenty of sunshine for most of the area along with continued strong winds, especially across northeast MO and west central IL. GKS .LONG TERM... (Sunday Night through Friday) Issued at 433 AM CDT Sat Mar 28 2020 Colder temperatures can be expected Sunday night due to a clear sky and diminishing winds with low temperatures close to seasonal normals. Showers will spread into at least central and southeast MO Monday night as upper level divergence increases over our area ahead of an approaching upper level trough. A surface low will also move eastward through OK and AR and into the TN Valley region. The showers will continue Tuesday, mainly across southeast MO and southwest IL, then shift east of our area by Tuesday evening. With the surface low track well south of our forecast area severe weather is not expected, although could not rule out isolated, embedded and elevated storms in southeast MO and southwest IL. With cloud cover and precipitation high temperatures will be cooler on Tuesday and as much as 10 degrees below normal for the end of March. More rain is possible Wednesday through Thursday as an upper level low moves through the northern Plains and into the Great Lakes region and drags a cold front southeastward through our area Wednesday afternoon through Wednesday night. Although both the operational GFS and ECMWF models bring cooler air into the region Thursday and Thursday night, the GFS is the colder solution. For now will lean toward the warmer solution of the ECMWF. GKS && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 634 AM CDT Sat Mar 28 2020 A warm front extending from a surface low in central KS east through PPQ will shift northward. The low stratus clouds and fog will dissipate in UIN by late morning. This surface low will move northeastward into IA early this evening and drag a cold front southeastward through the taf sites this afternoon and this evening. An area of showers and storms moving northeastward into southwest MO early this morning will move through the taf sites later this morning. Another round of storms, possibly severe will move through the taf sites late this afternoon and early this evening just ahead of the cold front. The southerly winds will become strong and gusty this afternoon as the surface pressure gradient tightens south of the deepening surface low, then veer around to a westerly direction after fropa late tonight. SPECIFICS FOR KSTL: A warm front extending from a surface low in central KS east through PPQ will shift northward. This surface low will move northeastward into IA early this evening and drag a cold front southeastward through STL early this evening. An area of showers and storms moving northeastward into southwest MO early this morning will move through STL late this morning. Another round of storms, possibly severe will move through STL late this afternoon and early this evening just ahead of the cold front. The southerly winds will become strong and gusty this afternoon as the surface pressure gradient tightens south of the deepening surface low, then veer around to a westerly direction after fropa late tonight. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 28, 5:01 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 501 AM CDT Sat Mar 28 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 501 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe storms are expected this afternoon and this evening with the greatest threat across northeast Missouri and west central Illinois. These storms may contain very large hail, tornadoes, and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:59 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Franklin, Gasconade, Osage | 46 min |
| Mar 27, 9:50 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 40 min |
| Mar 27, 10:21 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 39 min |
| Mar 27, 10:53 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 41 min |
| Mar 27, 11:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 40 min |
| Mar 27, 11:43 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 47 min |
| Mar 28, 12:03 PM CDT | Tornado Warning | LSX | Iron, Washington | 42 min |
| Mar 28, 12:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 21 min |
| Mar 28, 3:23 PM CDT | Wind Advisory | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.